Update medicines

So I started taking cartia 30mg 3 times per day and been taking metropolol 25 half tablet 2 times per day . This is what i notice my heart feels more relax more slow is that good? I check my blood pressure before n sometimes be around 135/85 now is 118/80 just examples . The only complaint is this I feel weird in my head a little bit comes n goes like a lightheaded weird. Will I get used to it ..also can I drink a few beers ? Would it be better not to drink my medicine that day ? Or it don't matter 


2 Comments

Questions for your doctors too Cadaverock

by Gemita - 2022-12-21 04:46:45

Cadaverock, firstly it does seem that your low dose Cartia, 3 x daily together with Metoprolol is working fairly well for you so that is a good sign.  You may have a few symptoms until you get used to Cartia (Diltiazem) but hopefully these will ease quickly.

As you have just started taking Cartia they do not usually recommend alcohol until your body has got used to the new medication.  Have you asked your doctors for advice?  We need to remember that alcohol can lower blood pressure too and add to the effects of a medication like Cartia.  You may therefore experience more in the way of dizziness and palpitations if you drink alcohol when taking Cartia.  

I  course, I am not saying that those of us who are on medication should never drink alcohol, but we need to be aware of the possible interaction between alcohol and any medication we are taking.  Remember too that alcohol can cause dehydration so it is important that you drink plenty of fluids (water) to keep well hydrated.

It is Christmas Cadaverock, so you are allowed to have a beer, but best to stick to “safe limits” and to run it past your doctors first.  Just be aware of the possible side effects of alcohol with any medication you might be on.  Never never stop taking your medication so that you can drink a beer or two, because your palpitations will just come back more strongly and this could be dangerous and lead to worsening symptoms.  I wish you a very happy and safe Christmas.

meds

by Tracey_E - 2022-12-21 08:25:08

Side effects should get better after 4-6 weeks. That said, I did not do well on metoprolol, felt like I was drunk. I switched to atenolol and felt a lot better. One thing tho, you can't skip doses. It's important to take it every day. You'll do more harm than good by skipping days. 

Ask your doctor about drinking. I was told it's ok but we are all different. 

You know you're wired when...

You always run anti-virus software.

Member Quotes

I am an avid scuba diver.